MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number G26489
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Event is currently under investigation.A follow up repot will be submitted upon receipt of additional information or completion of investigation.
 
Event or Problem Description
It was reported that the patient had an infusion port implanted on (b)(6) 2017.When the patient returned three weeks post-op for treatment, the nurses were unable to get blood return and sent the patient for a portogram.The portogram showed that the catheter had separated from the port hub and was in the pulmonary artery.Surgical intervention was required to retrieve the piece and was successfully completed on (b)(6) 2017.The manufacturer was not informed of event until 06dec2017.According to the initial reporter, the patient did not experience any additional adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation summary: there were two similar ports devices returned for this complaint, however the one associated with complaint was not identified.Quality engineering and engineering department performed an investigation on two catheters, two port housings.The catheter locks were not returned for this complaint.The catheters were returned in one piece.There was no evidence of bruising or signs that the catheter was pushed over the port outlet tube ring, no calcification or damage present on the catheter surfaces.There were needle marks evident on the port housings.The device history record was reviewed, including the manufacturing and quality control activities.All process steps were complete and signed off by trained personnel.There is no indication in the device history record that the vital port was shipped to the field nonconforming.The complaint was not confirmed and the root cause of this complaint is inconclusive.

Brand Name
VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT
Common Device Name
DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key7164987
Report Number2522007-2017-00054
Device Sequence Number72935
Product Code DWF
UDI-Device Identifier00827002264892
UDI-Public(01)00827002264892(17)191130(10)NF142326
Combination Product (Y/N)N
PMA/510(K) Number
K931586
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG26489
Device Catalogue NumberIP-S5116W-MPIS-NT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;